Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
-
Korean J Asthma Allergy Clin Immunol. 2010 Jun;30(2):140-143. Korean. Case Report.
Kim H , Yun SH , Kim MH , Seol HY , Cho WH , Kim JE , Kim KU , Park HK , Jeon DS , Kim YS , Lee MK , Park SK .
Department of Internal Medicine, Pusan National University School of Medicine, Busan, Korea. parkhk@pusan.ac.kr
Abstract

Ranitidine is a widely used H2 receptor antagonist that is usually well tolerated by patients. An anaphylactic reaction to ranitidine is rare. Here, we report a case of ranitidine-induced anaphylaxis. A 56-year-old man with a history of asthma and allergic rhinitis presented with generalized hives, facial edema, dizziness and abdominal pain that developed 20 minutes after taking one tablet of ranitidine 2 weeks earlier. The skin prick test with ranitidine was positive. The oral challenge test with ranitidine resulted in hive, angioedema and hypotension 5 minutes after taking ranitidine 150 mg. Skin prick tests and intradermal tests with famotidine and pantoprazole were negative. Although the incidence of anaphylactic reaction induced by ranitidine is rare, clinicians should be aware of this adverse reaction.

Copyright © 2019. Korean Association of Medical Journal Editors.